Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

withdrawls advice

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:32 AM in Chronic Pain
I'm 26 with Rhumetoid Arthritis, i've been on 20 -30 mg 3-4 times daily of oxycontin for about 2 years, i've run out a week early this month and have been in withdrawls 2wice before in the past and am scared to death of it again. So i have a big bottle of 7.5 mg Percocet ( says oxycodone/acetamorphine) on the bottle. If i take these instead ( since i have no other choice) will it stop the withdrawls because it has oxycodone in it? I've had to do this already today and havnt gotten sick yet, but have felt rather hot on and off. Right now i'm ok, which is strange, will it last??

Does anyone have advice ( other than " dont run out early!")?



  • When you get to the point of running out and panicking over the scare of going through withdrawals then of being in pain, it's time to talk to your doctor. You don't want to be addicted to these meds. You want them to help you cope with the pain, not need them to just stay sane. Do you know what I mean?
  • Be sure to stay hydrated. Sleep through it as much as you can, maybe invest in some "melatonin" which you can buy at any drug store. Hot baths (maybe with a little epsom salt?) to soak away the achy muscles... Basically, whatever you would do if you had the flu...

    I agree, that's an awful lot of oxy... THe percocets may help you stave off the worst of the withdrawals, but, that would be for a doctor to tell you. PLUS (as if you needed more bad news) it may or may not affect your urine test if your doc does these regularly...

    I've learned that pain sucks, but taking more pain medication is not going to make it better. You would think it would, but all it accomplishes is running out too soon... I learned all of this early on when I first began taking pain medication. I ran out early a couple times (foolishly thinking that if one worked so-so then 2 may work better, which was wrong), and the above things are what I did. Funny how I can look back and think "it wasn't all that bad" but I know full well it was at the time.

    Good luck Megoflakes. Let us know how you make out, ok?

  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    You can take a small amount of the percocet. It basically has Tylenol in it and to much Tylenol can damage your liver or even worse. But the perc and oxy are both opiates.
    I really think you need to talk to the Dr. and see if you can find something that will control your pain without taking more than prescribed. You should not be running out. And if you are, then your self medicating. Or chasing a high. Either way your doc. needs to know. Keep in mind, Im not a Dr.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • I have to agree with the others, thats a huge dose of medication. Has anyone talked with you about
    hyperalgesia? It might be something to check out. Best of luck to you, hang in there. I was diagnosed with RA Nov. of last year. I know it can be painful.

  • i myself have ran out of medication{oxycontin} and i could not stand the pain and the withdrawal i dont know what was worse .what i did was have my wife drive me to the emergency doctor and get an emergency script .but what i have done since is see my doctor and get my script upped ..as long as you are a genuine case you should not have any problems .the withdrawal is horrible and very dangerous over here in the UK you will get emergency drugs if you run out but the best advice is to not run out .dont be afraid or embarrassed about running short many patients do tend to use more than they are written up for but you must be honest with your doctor and tell him/her how many you need to get adequate pain relief and they will give you the correct amount .over the years you will require more and more son its very important to have regular contact with your doctor so you always have the correct amount of pain killers .
  • How are you feeling today?
This discussion has been closed.
Sign In or Register to comment.